Alert archive / California / Red Flag Warnings in 2025

Red Flag Warning 6, NWS Eureka, CA

July 29, 2025

NWS Eureka, CA issued this red flag warning at Jul 29, 2025, 12:56 PM PDT. It took effect at Jul 30, 2025, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2025, 12:56 PM PDT (19:56 UTC)
In effect from
Jul 30, 2025, 2:00 PM PDT
Expired
Jul 30, 2025, 11:00 PM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

844 
WWUS86 KEKA 291956
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1256 PM PDT Tue Jul 29 2025

...RED FLAG WARNING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE 
WEATHER ZONES 283 AND 204 WEDNESDAY AFTERNOON AND EVENING...

CAZ204-283-300400-
/O.UPG.KEKA.FW.A.0006.250730T1800Z-250731T0600Z/
/O.NEW.KEKA.FW.W.0006.250730T2100Z-250731T0600Z/
Lower Middle Klamath-Trinity-
1256 PM PDT Tue Jul 29 2025

...RED FLAG WARNING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE 
WEATHER ZONES 283 AND 204 WEDNESDAY AFTERNOON AND EVENING...

The National Weather Service in Eureka has issued a Red Flag 
Warning for abundant lightning on dry fuels, which is in effect 
from 2 PM to 11 PM PDT Wednesday. The Fire Weather Watch is no 
longer in effect. 

* THUNDERSTORMS...Scattered wet and dry thunderstorms across
  northern Trinity, northeast Humboldt and eastern Del Norte
  Counties Wednesday afternoon and evening. 

* OUTFLOW WINDS...Gusts from 30 to 50 mph up to 25 miles outside 
  from thunderstorm centers possible.

* IMPACTS...Abundant lightning on dry fuels resulting in the
  potential for numerous fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
3 follow-up statements
152 
WWUS86 KEKA 300404
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
904 PM PDT Tue Jul 29 2025

...RED FLAG WARNING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE
WEATHER ZONES 283 AND 204 WEDNESDAY AFTERNOON AND EVENING...

CAZ204-283-301200-
/O.CON.KEKA.FW.W.0006.250730T2100Z-250731T0600Z/
Lower Middle Klamath-Trinity-
904 PM PDT Tue Jul 29 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
WEDNESDAY...

* THUNDERSTORMS...Scattered wet and dry thunderstorms across 
  northern Trinity, northeast Humboldt and eastern Del Norte 
  Counties Wednesday afternoon and evening. 

* OUTFLOW WINDS...Gusts from 30 to 50 mph up to 25 miles 
  outside from thunderstorm centers possible. 

* IMPACTS...Abundant lightning on dry fuels resulting in the 
  potential for numerous fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
172 
WWUS86 KEKA 301148
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
448 AM PDT Wed Jul 30 2025

...RED FLAG WARNING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE
WEATHER ZONES 283 AND 204 WEDNESDAY AFTERNOON AND EVENING...

CAZ204-283-302000-
/O.CON.KEKA.FW.W.0006.250730T2100Z-250731T0600Z/
Lower Middle Klamath-Trinity-
448 AM PDT Wed Jul 30 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* THUNDERSTORMS...Scattered wet and dry thunderstorms across 
  northern Trinity, northeast Humboldt and eastern Del Norte 
  Counties Wednesday afternoon and evening. 

* OUTFLOW WINDS...Gusts from 30 to 50 mph up to 25 miles 
  outside from thunderstorm centers possible.

* IMPACTS...Abundant lightning on dry fuels resulting in the 
  potential for numerous fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
147 
WWUS86 KEKA 301935
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1235 PM PDT Wed Jul 30 2025

...RED FLAG WARNING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE
WEATHER ZONES 283 AND 204 THIS AFTERNOON AND EVENING...

CAZ204-283-310600-
/O.CON.KEKA.FW.W.0006.250730T2100Z-250731T0600Z/
Lower Middle Klamath-Trinity-
1235 PM PDT Wed Jul 30 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* THUNDERSTORMS...Scattered wet and dry thunderstorms across 
  northern Trinity, northeast Humboldt and eastern Del Norte 
  Counties Wednesday afternoon and evening. 

* OUTFLOW WINDS...Gusts from 30 to 50 mph up to 25 miles 
  outside from thunderstorm centers possible.

* IMPACTS...Abundant lightning on dry fuels resulting in the 
  potential for numerous fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jul 29, 12:52 AM PDT, 12 hours 4 minutes earlier.

Area forecast discussion, Jul 29, 12:52 AM PDT, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1252 AM PDT Tue Jul 29 2025

.SYNOPSIS...Slight thunderstorm chances continue each afternoon
for interior areas around the Klamath Mountains. Near normal to
slightly below normal temperatures expected into early this week.
Another upper low could bring increased chances for thunderstorms
by mid week.

&&

.DISCUSSION...Some mid-level moisture remains in the area making
isolated thunderstorms possible Tuesday afternoon in mostly the
Trinity Horn region. Chances of thunderstorms are less than 15%
on Tuesday.

High pressure is expected to generally remain east of the area.
This will keep temperatures near seasonal normals with highs in
the upper 80s to low 90s in interior areas. Coastal stratus is
expected to form each night during this time with the potential
for some clearing into the afternoons with highs in the low to mid
60s along the coast.

Models indicate that an upper level low in the Gulf of Alaska
will exert influence over Northwest California by Wednesday,
increasing chances for isolated to scattered dry thunderstorms for
Trinity, NE Humboldt, and interior Del Norte counties. Chances
for dry thunderstorms are most likely on Wednesday, but could also
occur Thursday and Friday.

&&

.AVIATION...6Z TAFs...Broad troughing with embedded shortwave
disturbances are maintaining a deep marine layer. This will continue
to greatly reduce the chances for lower ceilings and fog (visibility
of 1/2 SM or less). MVFR to IFR ceilings are forecast under this
setup. The stratus is once again slow to recover from the full
clearing on Monday, but progress will continue. After being fully
disrupted over the past 24 hours, the low level inversion is showing
some signs of restrengthening. Southerly wind reversal eddies will
develop Tuesday and will further add to more diurnally persistent
stratus. Soundings show further deepening likely under this
continued pattern and this will keep the stratus more persistent.
Some isolated thunderstorms may form in Trinity County Tuesday
afternoon. Higher thunderstorm coverage is likely Wednesday. JJW

&&

.MARINE...The northerly winds will continue slowly increasing
through the waters. This is mostly seen now in the southern zones
where 20-25 kt winds are forecast. Some highly localized gale
strength gusts will develop around Cape Mendocino over the
afternoons and evenings. Northerlies up to 20 kts will spread into
the north outer zone 470 Tuesday night through Wednesday. Short
period seas are forecast to reach 5-7 feet Wednesday through
Thursday. A Small Craft Advisory is now included in this zone. The
northerlies will remain stronger in the southern waters over the
extended forecast through this week.

&&

.FIRE WEATHER...Isolated to scattered dry thunderstorms are
possible from the middle to end of this week for mostly northern
Trinity County. Around the Trinity Horn, chances for thunderstorms
are 20 to 30% with areas of extreme NE Humboldt, interior Del
Norte, and northern Trinity County having a 10 to 20% chance.
Lightning strikes could have the potential for fire starts.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Fire Weather Watch from Wednesday morning through Wednesday
     evening for CAZ204-283.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 3 AM to 3 PM PDT Wednesday for
     PZZ470.

     Small Craft Advisory until 3 PM PDT Wednesday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:25 PM PDTSpecial Weather StatementEKATrinity35 min
Jul 28, 6:34 PM PDTSpecial Weather StatementEKATrinity26 min
Jul 28, 7:02 PM PDTSpecial Weather StatementEKASiskiyou28 min
Jul 29, 12:10 AM PDTFire Weather WatchEKA13 hr

Nearby

Red Flag Warnings in California, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.